Dietary supplements (DS) are easily available and increasingly used, and adverse hepatic reactions have been reported following their intake. To critically review the literature on liver injury because of DSs, delineating patterns and mechanisms of injury and to increase the awareness towards this cause of acute and chronic liver damage. Studies and case reports on liver injury specifically because of DSs published between 1990 and 2010 were searched in the PubMed and EMBASE data bases using the terms ‘dietary/nutritional supplements’, ‘adverse hepatic reactions’, ‘liver injury’; ‘hepatitis’, ‘liver failure’, ‘vitamin A’ and ‘retinoids’, and reviewed for yet unidentified publications. Significant liver injury was reported after intake of Herbalife® and Hydroxycut products, tea extracts from Camellia sinensis, products containing usnic acid and high contents of vitamin A, anabolic steroids and others. No uniform pattern of hepatotoxicity has been identified and severity may range from asymptomatic elevations of serum liver enzymes to hepatic failure and death. Exact estimates on how frequent adverse hepatic reactions occur as a result of DSs cannot be provided. Liver injury from DSs mimicking other liver diseases is increasingly recognized. Measures to reduce risk include tighter regulation of their production and distribution and increased awareness of users and professionals of the potential risks.
anyway i think that if you choose to take them you have to make complete blood tests monitoring if there is improvment or if useless or if toxicity happens, these blood tests are not very expensive.
if you monitor you will never face big risks and you will know if supplements are scam or working
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.